MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA

ZIMMER KNEE CREATIONS, INC. ACCUPORT; CANNULA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, zimmer was notified that in (b)(6), an accuport drill tip has been left behind in the patient after the subchondroplasty procedure.There was a 10 minute delay noted due to the decision of whether or not to leave the device within the patient.The product was not returned for the investigation.Once additional information becomes available, an additional report will be submitted.
 
Event or Problem Description
The accuport fractured and the drill tip remained implanted.
 
Event or Problem Description
The accuport fractured and the drill tip remained implanted.
 
Additional Manufacturer Narrative
On (b)(6) 2019, during a subchondroplasty surgery, the accuport® cannula (part number 307.032 and lot number 40004) was drilled into the bone and the accufill was injected through the cannula.For removal of the accuport®, the cannula was pulled back a little, and the plunger was reinserted.It was noted during surgery that the plunger could not be fully inserted in the cannula.Then the cannula was removed by hand by slightly oscillating.When the cannula was fully removed, it was observed that the tip of the cannula was broken off at the location of the fenestrations and had remained in the patient.The decision was made by the health care professional after a long consideration to leave the cannula tip inside the patient, as the surgery was determined to be successful.It was reported that pictures of the drill tip were taken, but the sales representative could not retrieve them from the hospital.The sales representative also reported that postoperatively, the patient is doing very well and whether the tip will be removed at any time in the future remains to be seen.No product was returned for evaluation, as it was discarded by the hospital and the fragment remains implanted in the patient, therefore a definitive root cause cannot be determined.Based on the information collected during the investigation, the complaint is most likely due to incorrect removal technique during the procedure.Per the accuport ifu, use proper technique to remove cannula from bone to avoid damaged or broken cannula.Fully insert stylus into cannula, then remove stylus and cannula with surgical drill in reverse.This technique was reviewed with the sales representative.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.A retain was evaluated for the same raw material lot (40044) and there were no abnormalities noted that may have contributed to the complaint condition.

Brand Name
ACCUPORT
Common Device Name
CANNULA
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9495229
Report Number3008812173-2019-00055
Device Sequence Number1202927
Product Code FGY
UDI-Device Identifier00889024205116
UDI-Public00889024205116
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model NumberN/A
Device Catalogue Number307.032
Device Lot Number40004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age18 MO
Event Location Hospital
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;